Alert archive / Colorado / Tornado Warnings in 2014
Tornado Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 6, 2014, 5:19 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 5:19 PM MDT (23:19 UTC)
- Expired
- Jun 6, 2014, 5:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:27 PM MDT | HAIL 0.5 | Wild Horse, CO | HEAVY RAIN ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:38 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 6, 4:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493
WFUS53 KGLD 062319
TORGLD
COC017-063-062345-
/O.NEW.KGLD.TO.W.0012.140606T2319Z-140606T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 545 PM MDT
* AT 516 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES NORTH OF WILD HORSE...AND MOVING EAST
AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
VONA...STRATTON...KIT CARSON...FIRSTVIEW...CHEYENNE WELLS...BETHUNE
AND BURLINGTON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 408 AND 449.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 140 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3869 10317 3888 10317 3957 10259 3957 10205
3906 10208 3862 10237 3862 10318
TIME...MOT...LOC 2319Z 290DEG 20KT 3890 10294
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
STASSER1 follow-up statement
763
WWUS53 KGLD 062338
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT FRI JUN 6 2014
COC017-063-062345-
/O.CON.KGLD.TO.W.0012.000000T0000Z-140606T2345Z/
CHEYENNE CO-KIT CARSON CO-
538 PM MDT FRI JUN 6 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN KIT CARSON AND
CHEYENNE COUNTIES UNTIL 545 PM MDT...
AT 536 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES WEST OF FIRSTVIEW...AND MOVING EAST AT 50 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW...CHEYENNE WELLS...BETHUNE AND BURLINGTON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 415 AND 449.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 141 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3869 10317 3884 10301 3956 10253 3957 10205
3906 10208 3862 10237 3862 10318
TIME...MOT...LOC 2338Z 278DEG 43KT 3883 10262
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
STASSERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:00 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 2:00 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT FRI JUN 6 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 158 PM MDT FRI JUN 6 2014 A SHORT WAVE TROUGH EMBEDDED IN THE UPPER WESTERLY FLOW WILL MOVE EAST OF THE CENTRAL ROCKIES THIS AFTERNOON AND ACROSS THE CENTRAL HIGH PLAINS THIS EVENING. THIS SHOULD ENHANCE THUNDERSTORMS AS THEY MOVE OFF THE FRONT RANGE AND CONTINUE OVER THE PLAINS INTO AN AXIS OF INSTABILITY WHERE TEMPERATURES ARE THE LOWER 80S AND DEWPOINTS ARE APPROACHING 60 DEGREES. AS A RESULT...ISOLATED TO SCATTERED STORMS WILL DEVELOP ALONG THE FRONT RANGE OF COLORADO AND MOVE EAST OVER FAR EASTERN COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS LATE THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATE THIS EVENING BEFORE DIMINISHING IN COVERAGE AND MOVING EAST DURING THE EARLY MORNING HOURS AHEAD OF A COLD FRONT THAT PUSHES SOUTHWARD THROUGH NEBRASKA AND INTO COLORADO AND KANSAS SATURDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ALONG WITH POTENTIALLY HEAVY RAINFALL THAT COULD LEAD TO SOME AREAS OF FLASH FLOODING. WESTERLY FLOW ALOFT PERSISTS ACROSS THE REGION ON SATURDAY WITH ADDITIONAL DISTURBANCES MOVING EAST OF THE ROCKIES. TEMPERATURES WILL BE COOLER IN THE WAKE OF THE COLD FRONT ON SATURDAY...BUT THERE WILL STILL BE THE POSSIBILITY OF ANOTHER ROUND OF ISOLATED THUNDERSTORMS DEVELOPING MAINLY OVER THE FAR WESTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA LATE IN THE DAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 158 PM MDT FRI JUN 6 2014 WESTERLY FLOW WILL CONTINUE SATURDAY NIGHT AND SUNDAY. BY SUNDAY AFTERNOON A TROUGH WILL MOVE SOUTHEAST FROM WYOMING INTO THE CENTRAL PLAINS. THIS TROUGH WILL IMPACT THE CENTRAL PLAINS SUNDAY NIGHT AND MONDAY WITH A RIDGE BUILDING EAST OF THE ROCKIES MONDAY AFTERNOON. SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS SATURDAY NIGHT AND SUNDAY. A FRONT WILL FOLLOW THE EXITING TROUGH LATE SUNDAY NIGHT AND MONDAY WITH HIGH PRESSURE BUILDING INTO THE REGION IN ITS WAKE. THE FRONT PUSHES SOUTH THROUGH THE FA BY SATURDAY EVENING. MOISTURE AND FORCING WILL BE FOCUSED NEAR THE FRONT IN PROXIMITY TO THE SOUTHERN FA. PLAN TO GO WITH CHANCE AND SLIGHT CHANCE POPS SATURDAY EVENING WITH SOME SILENT POPS OVER THE NORTHEAST FA. SLIGHT CHANCE POPS WILL CONTINUE OVER THE ENTIRE FA SUNDAY MORNING DUE TO THE ABSENCE OF ANY SIGNIFICANT FORCING. PLAN TO KEEP CHANCE POPS OVER THE FA SUNDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT OF WYOMING. HIGHEST CHANCE POPS WILL BE IN THE NORTHWEST FA. INSTABILITY DROPS OFF IN THE NORTH OVERNIGHT SUNDAY. EXPECT SHOWERS WITH AN ISOLATED THUNDERSTORM NORTH OF INTERSTATE 70 WITH THUNDERSTORMS LIKELY SOUTH OF THE THE INTERSTATE. INCREASED POPS TO HIGH CHANCE MONDAY MORNING OVER THE SOUTHEAST BASED ON THE SLOWER GFS SOLUTION. MOST OF THE PRECIPITATION WILL MOVE EAST OF THE FA BY MONDAY AFTERNOON WITH ONLY LOW CHANCES OF THUNDERSTORMS IN THE EAST. MIN TEMPERATURES WILL COOL TO THE LOWER 50S SATURDAY AND SUNDAY NIGHTS. MAX TEMPERATURES SUNDAY WILL BE NEAR 70 WITH READINGS IN THE LOWER 70S MONDAY. IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)... NORTHWEST FLOW WILL PRECEDE A RIDGE BUILDING OVER THE CENTRAL PLAINS TUESDAY. THE RIDGE WILL SHIFT EAST WEDNESDAY WITH ZONAL FLOW RESUMING. A RIDGE WILL REBUILD OVER THE CENTRAL PLAINS FRIDAY. DRY CONDITIONS WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY DUE TO SUBSIDENCE OVER THE AREA. SEVERAL SHORTWAVES MOVING THROUGH THE FLOW WILL BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY. MIN TEMPERATURES MONDAY NIGHT IN THE LOWER 50S WILL MODERATE TO THE UPPER 50S AND LOWER 60S TUESDAY THROUGH THURSDAY NIGHTS. MAX TEMPERATURES WILL RISE TO THE LOWER AND MID 80S FROM TUESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1211 PM MDT FRI JUN 6 2014 EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP BY 21Z THIS AFTERNOON...BECOMING MORE WIDESPREAD AFTER 00Z THROUGH 07Z ACROSS THE AREA. A FEW THUNDERSTORMS WILL CONTINUE THROUGH 10Z ALONG WITH SCATTERED SHOWERS AND AREAS OF MVFR TO IFR CONDITIONS BETWEEN 10Z- 16Z AS SHOWERS DISSIPATE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...FS AVIATION...LOCKHART
Hazardous weather outlook, Jun 6, 4:27 PM MDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 427 PM MDT FRI JUN 6 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 427 PM MDT FRI JUN 6 2014 /527 PM CDT FRI JUN 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST COLORADO AND SOUTHWEST KANSAS THIS AFTERNOON. THESE STORMS WILL MOVE SLOWLY ACROSS THE REGION...PRODUCING HEAVY RAINFALL. IN ADDITION...SOME STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLASH FLOODING IS LIKELY OVER LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 WHERE HEAVY RAINS HAVE FALLEN WITHIN THE LAST THREE DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SATURDAY INTO MONDAY WITH THE GREATEST CHANCE OF STORMS SUNDAY AFTERNOON AND NIGHT. ON SUNDAY AFTERNOON AND NIGHT SOME OF THESE STORMS COULD BECOME SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. AFTER A DRY TUESDAY...THE CHANCE OF THUNDERSTORMS WILL RETURN ON WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED.
In the hours before
Special weather statement, Jun 6, 2:37 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT FRI JUN 6 2014
NEZ079-062100-
DUNDY-
237 PM MDT FRI JUN 6 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENKELMAN...MOVING NORTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED
WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4029 10132 4000 10143 4002 10171 4035 10158
4035 10133 4035 10132
TIME...MOT...LOC 2037Z 207DEG 8KT 4006 10160
ROBINSONLocal storm report, Jun 6, 3:03 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 N BENKELMAN 40.10N 101.54W
06/06/2014 E0.50 INCH DUNDY NE TRAINED SPOTTER
&&
MENTZERSpecial weather statement, Jun 6, 3:38 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT FRI JUN 6 2014
COZ092-KSZ041-062215-
CHEYENNE COUNTY-GREELEY-
338 PM MDT FRI JUN 6 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND
GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 5 MILES EAST OF SHERIDAN LAKE...OR 22 MILES WEST
OF HORACE...MOVING NORTHEAST AT 30 MPH.
GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 MPH ARE POSSIBLE WITH
THIS STORM.
PEOPLE IN NORTHWESTERN GREELEY AND SOUTHEASTERN CHEYENNE COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.
&&
LAT...LON 3861 10205 3861 10226 3862 10226 3877 10210
3873 10204 3870 10204 3870 10200 3855 10178
3846 10205
TIME...MOT...LOC 2138Z 218DEG 24KT 3849 10219
ROBINSONLocal storm report, Jun 6, 4:59 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 6 N WRAY 40.17N 102.23W
06/06/2014 E50 MPH YUMA CO TRAINED SPOTTER
&&
MENTZERLocal storm report, Jun 6, 5:14 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST LAIRD 40.08N 102.10W
06/06/2014 E60 MPH YUMA CO TRAINED SPOTTER
TREE BRANCHES DOWN.
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:07 PM MDT | Special Weather Statement | GLD | Cheyenne | 53 min |
| Jun 5, 6:53 PM MDT | Special Weather Statement | GLD | Cheyenne | 22 min |
| Jun 5, 7:00 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 16 min |
| Jun 5, 10:55 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Jun 6, 3:02 AM MDT | Special Weather Statement | GLD | Kit Carson | 18 min |
| Jun 6, 3:17 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 31 min |
| Jun 6, 3:51 AM MDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jun 6, 4:17 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| Jun 6, 4:57 AM MDT | Special Weather Statement | GLD | Kit Carson | 18 min |
| Jun 6, 3:51 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 39 min |
| Jun 6, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| Jun 6, 4:08 PM MDT | Flash Flood Watch | GLD | Cheyenne, Kit Carson | 14 hr |
| Jun 6, 4:20 PM MDT | Tornado Warning | GLD | Yuma | 40 min |
| Jun 6, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Jun 6, 5:16 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Jun 6, 5:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 28 min |
| Jun 6, 5:50 PM MDT | Tornado Warning | GLD | Cheyenne | 25 min |
Nearby
Tornado Warnings in Colorado, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.